Bulletin (New Series) of the American Mathematical Society

A new polynomial invariant of knots and links

P. Freyd, D. Yetter, J. Hoste, W. B. R. Lickorish, K. Millett, and A. Ocneanu

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.), Volume 12, Number 2 (1985), 239-246.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183552531

Mathematical Reviews number (MathSciNet)
MR776477

Zentralblatt MATH identifier
0572.57002

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

Citation

Freyd, P.; Yetter, D.; Hoste, J.; Lickorish, W. B. R.; Millett, K.; Ocneanu, A. A new polynomial invariant of knots and links. Bull. Amer. Math. Soc. (N.S.) 12 (1985), no. 2, 239--246. https://projecteuclid.org/euclid.bams/1183552531


Export citation

References

  • 1. E. Artin, Theorie der Zopfe, Hamburg Abh 9, pp. 47-72.
  • 2. J. W. Alexander, Topological invariants of knots and links, Trans. Amer. Math. Soc. 30 (1928), 275-306.
  • 3. J. Birman, Braids, links and mapping class groups, Ann. Math. Studies 82 (1974).
  • 4. J. Birman, On the Jones polynomial of closed 3-braids (to appear).
  • 5. N. Bourbaki, Groupes et algèbres de Lie, Chaps. 4, 5, 6, no. 1337, Hermann, Paris, 1960-1972.
  • 6. J. H. Conway, An enumeration of knots and links, Computational Problems in Abstract Algebra, Pergamon, N.Y., 1970, pp. 329-358.
  • 7. C. Giller, A family of links and the Conway calculus, Trans. Amer. Math. Soc. 270 (1982), 75-109.
  • 8. V. F. R. Jones, Index for subfactors, Invent. Math. 72 (1983), 1-25.
  • 9. V. F. R. Jones, Braid groups, Hecke algebras and type II1 factors, Proc. Japan-U.S. Conf., 1983 (to appear).
  • 10. V. F. R. Jones, A polynomial invariant for knots via von Neumann algebras, Bull. Amer. Math. Soc. 12 (1985), 103-112.
  • 11. W. B. R. Lickorish, Prime knots and tangles, Trans. Amer. Math. Soc. 267 (1981), 321-332.
  • 12. A. A. Markov, Über die freie Aequivalenz geschlossener Zopfe, Mat. Sb. 1 (1935), 73-78.
  • 13. A. Wasserman, Thesis, Univ. of Pennsylvania, 1981.